



**EMS Education Committee** 

# EMS Education Committee 2<sup>nd</sup> Mathematics Summer School for school students 2023

Date and Location: 3-8 July 2023, Pedagogical University of Krakow, Poland Host organization: Pedagogical University of Krakow, Poland <a href="https://emssummerschool.up.krakow.pl/">https://emssummerschool.up.krakow.pl/</a>

The EMS Education Committee announces the organization of its second Mathematics Summer School for talented/gifted students in mathematics. The purpose of this Summer School is to give an opportunity to high ability students to develop further knowledge and competences in post-secondary education mathematics and to support their way to mathematics careers. The exact mathematics content of the Summer School Programme will be announced in the coming weeks and will include 7-8 modules in pure and/or applied mathematics and will challenge participants with advanced level mathematics learning, mathematical projects, mathematics communication practice and mathematical debates between student participants.

The EMS Education Committee will select 20 school student participants.

Main target: Students of grade 12 or younger in school year 2022-2023 who exhibit high interest and ability in mathematics and are considering careers in mathematics.

Selection will be based on the following criteria (the Selection Committee reserves the right to extend the list, if necessary):

- 1. IMO medals, other awards of excellence, recommendation letter by a mathematician;
- 2. One page maximum personal statement and motivation letter;
- 3. Applicants may be invited to an online interview;
- 4. Approval by parents/guardian, if selected;
- 5. Confirmation that participant is able to cover travel expenses to and from Krakow international airport in Poland.

The students will be offered free accommodation and food for 5 days at a venue near the host university. Students arriving before or after the official days will have to cover the additional accommodation expenses. The organizers are trying to establish further funding in order to support students, at least partly, with some travel expenses. When further funding is secured the organizers will inform the selected students.

## Who and how applications are accepted?

- National Mathematical Societies, members of the EMS, can propose 2 students of the target group mentioned above. In such a case the applications may be submitted by the Societies or provide a letter of selection to the students to include in their application.
- ➤ Individuals who like to apply can submit their application directly.

Deadline of application: 20 May 2023

Selection and approval by the EMS Education Committee: 30 May 2023

To apply press **HERE** 

Or copy this link into a url to open:

 $\underline{https://click.pstmrk.it/2ts/forms.gle\%2FuzoSBQVZPmdSFsnK9/cZNCJDcN/Ruwr/Xt7ORRp6bq}$ 

For any inquiries through email communication write to: info@thalescyprus.com

# **Mathematics Summer School Preliminary Programme**

## 3 July 2023

Arrivals, welcome dinner

## 4 July

09:30-10:30

- ➤ Welcome by the Chair of the EMS Education Committee
- ➤ EMS Education Committee Presentation and aims of the Summer School for school students
- > Careers in mathematics
- > Introduction of student participants
- 10:30-12:30 **Module 1** (2 hours)
- 12:30-13:00 Applied problem challenge
- 13:00-14:30 Lunch
- 14:30-16:00 Rest time
- 16:00-18:00 **Module 2** (2 hours)
- 18:00 Social activity
- 20:00 Dinner

### 5 July

- 09:00-10:30 Discussion between students on the problem challenge
- 10:30-11:00 Break
- 11:00-13:00 **Module 3** (2 hours)
- 13:00-14:30 Lunch
- 14:30-16:00 Rest time
- 16:00-18:00 **Module 4** including new challenge problems
- 18.00 -19:00 Swimming or gaming
- 20:00 Dinner

## 6 July

- 09:00-10:30 Discussion between students on the problem challenge
- 10:30-11:00 Break
- 11:00-13:00 **Module 5** (2 hours)
- 13:00-14:00 Lunch
- 14:30 19:00 Excursion
- 20:00 Dinner

#### 7 July

- 09:00-11:00 **Module 6** (2 hours)
- 11:00-11:30 Break
- 11:30 -13:30 **Module 7** (2 hours)
- 13:30-14:30 Lunch
- 14:30 -16:00 Swimming or gaming
- 16:00- 18:00 Problem posting by the students, working in groups
- 19:00-20:00 Awards ceremony and farewell
- 20:00 Farewell dinner

#### 8 July

Departures